Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 260, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Nov 10, 2002, 8:15 PM EST for Mahoning County, Trumbull County, Ohio. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 10, 2002, 8:15 PM EST (01:15 UTC)
- Expired
- Nov 10, 2002, 9:15 PM EST
- In force
- 60 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
Counties Mahoning County, OH, Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 10, 8:30 PM EST | Thunderstorm Wind 52 E | Niles, OH | Thunderstorm winds were estimated at 60 mph along Interstate 80 near Niles. Many trees were downed in Warren and Niles. At least one house was damaged by fallen trees in Warren. |
| Nov 10, 8:35 PM EST | Thunderstorm Wind | Girard, OH | Thunderstorm winds downed six large trees. |
| Nov 10, 8:45 PM EST | Thunderstorm Wind | Youngstown, OH | Thunderstorm winds downed several trees on the north side of Youngstown. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 10, 4:35 PM EST | Tornado Watch | SPC | 5 hr |
| Nov 10, 6:45 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 1.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 356 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1132 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 474 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 110115 SVRCLE OHC099-155-110215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 815 PM EST SUN NOV 10 2002 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MAHONING COUNTY IN NORTHEAST OHIO... TRUMBULL COUNTY IN NORTHEAST OHIO... * UNTIL 915 PM EST * AT 815 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF SEBRING...OR ABOUT 11 MILES NORTHEAST OF CANTON...MOVING NORTHEAST AT 60 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CANFIELD HUBBARD LORDSTOWN NILES SEBRING YOUNGSTOWN THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. DAMAGING WINDS IN EXCESS OF 58 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 10, 1:50 PM EST, 6 hours 25 minutes earlier.
Area forecast discussion, Nov 10, 1:50 PM EST, 6 hours 25 minutes before
AREA FORECAST DISCUSSION. NATIONAL WEATHER SERVICE CLEVELAND OH 150 PM EST SUN NOV 10 2002 WL SEND THE ZONES OUT IN 10 DUE TO THE WATCH. CDFNT MOVG THRU TNGHT...TEMPS STILL ON THE WARM SIDE FOR MON AS PER TDAS FWC. .CLE... OH...SVR TSTM WATCH TIL 7 PM NW OH. PA...NONE.
Hazardous weather outlook, Nov 10, 6:12 AM EST, 14 hours 3 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101315- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 612 AM EST SUN NOV 10 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE... SEVERE THUNDERSTORMS MAY BE POSSIBLE THIS AFTERNOON. SPC HAS PLACE NORTHERN OHIO AND NORTHWEST PENNSYLVANIA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT IN ILLINOIS LATER THIS AFTERNOON AND THEN MOVE EAST ACROSS THE CWA. A FEW OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS BEING THE MOST LIKELY FORM OF SEVERE WEATHER. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 10, 6:24 PM EST, 1 hour 51 minutes before
OHZ003-006>014-017>023-027>033-047-089-036-037-110030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 624 PM EST SUN NOV 10 2002 TORNADO WATCH #747 HAS BEEN REMOVED FROM THE FOLLOWING AREAS... LUCAS...OTTAWA...WOOD...SANDUSKY...ERIE OH...HURON...SENECA...HANCOCK...CRAWFORD OH...WYANDOT AND MARION. TORNADO WATCH #747 REMAINS IN EFFECT FOR...ASHTABULA LAKESHORE... ASHTABULA INLAND...LAKE...GEAUGA...CUYAHOGA...LORAIN...TRUMBULL... ERIE OH...SUMMIT...PORTAGE...MEDINA...MAHONING...ASHLAND... RICHLAND...WAYNE...STARK...MORROW...HOLMES AND KNOX COUNTIES... KIELTYKA
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 7:02 PM EST | Severe Thunderstorm Warning | CLE | Summit | 58 min |
| Nov 10, 7:11 PM EST | Tornado Warning | CLE | Mahoning, Trumbull | 64 min |
| Nov 10, 7:15 PM EST | Tornado Warning | CLE | Stark | 45 min |
| Nov 10, 7:18 PM EST | Severe Thunderstorm Warning | CLE | Geauga, Lake | 57 min |
| Nov 10, 7:25 PM EST | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 65 min |
| Nov 10, 7:39 PM EST | Severe Thunderstorm Warning | CLE | Ashtabula | 66 min |
| Nov 10, 7:50 PM EST | Special Marine Warning | CLE | 2 hr | |
| Nov 10, 7:50 PM EST | Special Marine Warning | CLE | 2 hr | |
| Nov 10, 7:51 PM EST | Severe Thunderstorm Warning | CLE | Portage | 39 min |
| Nov 10, 7:58 PM EST | Tornado Warning | CLE | Stark | 47 min |
| Nov 10, 9:01 PM EST | Severe Thunderstorm Warning | CLE | Stark | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.